Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 71, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2022, 11:43 PM EDT for 5 counties in Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2022, 11:43 PM EDT (03:43 UTC)
- Expired
- Jun 14, 2022, 12:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Carroll County, OH, Coshocton County, OH, Guernsey County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 10:02 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1844 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:05 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 13, 9:05 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 905 PM EDT Mon Jun 13 2022 .SYNOPSIS... Warm, humid conditions and periodic thunderstorms can be expected through mid week. && .NEAR TERM /THROUGH TUESDAY/... Overall forecast trend is on track - no appreciable changes needed for the late eve update. Previous... Tonight, under northwest flow, a mesoscale convective system is poised to sweep out of the Great Lakes Region. This system is expected to bring very heavy rain and fairly widespread damaging gusts to the Upr OH Region in the predawn hours of Tuesday. The overnight period is thus SPC-highlighted with a slight, to enhanced risk of severe weather given deep layer shear via nw flow and cold pool formation within the MCS. The primary threat is thus of damaging wind despite a stabilizing boundary layer. The NW flow and propagation vectors favor east central OH and across the WV Panhandle for the primary target axis. Multiple convective impulses may support local flash flooding as well for urban and flood prone areas - rapid movement should limit widespread flood potential though. In the wake of the MCS, a building high pres ridge will drive temperature about 10 degrees above the averages on Tuesday. This combined with the high humidity will drive heat indices toward the 100 mark, especially over East Central Ohio. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... Heat advisories and/or warnings look likely needed Wednesday as the mentioned ridge builds further and heat index values rise to 100F+ across the majority of the forecast area. Advisory levels will again be possible Thursday across southern zones as well. In addition to the heat, another shortwave will move into the the lower Great Lakes region as a warm front extends into the forecast area for Wednesday afternoon. With the heat and unstable conditions, this could initiate a few showers and thunderstorms as well. Depending on the coverage here, this could disrupt the heat index values as well. By Thursday and into Thursday night a strong shortwave looks to finally weaken the ridge as it ushers a cold front into the forecast area. While some very warm temperatures are likely for the Thursday as well, the onset of a cold front into the forecast area could lead to some severe storms again into Thursday night. Due to this, the SPC has put the Upper OH Valley in an outlook for severe weather. This corresponds to the break down of the ridge as the breakdown of the ridge is also a period to watch for as this usually leads to unsettled weather. && .LONG TERM /FRIDAY THROUGH MONDAY/... The cold front passing through will lead to cooler temps for Friday and into the coming weekend. High pressure will move in behind the front for the weekend as well leading to some quieter weather. As well, the upper level pattern will shift with a ridge building in the west once again leaving the PBZ forecast area in between a deep trough off to the east and ridging in the west. The rest of the forecast period looks to be seasonal and dry. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... An advancing mesoscale convective system will degrade conditions rapidly after 06z. Expect IFR in +ra and potential wind gusts of 40 to 50 kts. Rapid improvement can be expected after daybreak on Tuesday via building high pres. .Outlook... Rain and restriction are again likely for late Wednesday and Thursday with the approach and passage of a cdfnt. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 13, 10:05 PM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1005 PM EDT Mon Jun 13 2022 PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-150215- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1005 PM EDT Mon Jun 13 2022 This Hazardous Weather Outlook is for western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Severe thunderstorms will be possible tonight into Tuesday morning. Damaging winds will be the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hot and humid weather is expected through mid week. Heat advisories and/or warnings may be needed Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-150215- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- 1005 PM EDT Mon Jun 13 2022 ...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 3 AM EDT TUESDAY... This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hot and humid weather is expected through mid week. Heat advisories and/or warnings may be needed Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:02 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Greene, Washington | 43 min |
| Jun 14, 1:28 AM EDT | Special Weather Statement | PBZ | Allegheny, Greene, Washington | 47 min |
| Jun 14, 2:10 AM EDT | Special Weather Statement | PBZ | Fayette, Westmoreland | 50 min |
| Jun 14, 9:06 AM EDT | Areal Flood Advisory | PBZ | Greene | 3 hr |
| Jun 14, 1:17 PM EDT | Heat Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Greene and 4 more | 32 hr |
| Jun 13, 11:53 PM EDT | Tornado Warning | PBZ | Coshocton | 22 min |
| Jun 14, 12:34 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Guernsey, Harrison, Jefferson, Tuscarawas | 41 min |
| Jun 14, 12:42 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 23 min |
| Jun 14, 12:53 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Jefferson, Tuscarawas | 37 min |
| Jun 14, 1:22 AM EDT | Special Weather Statement | PBZ | Guernsey, Muskingum | 53 min |
| Jun 14, 3:42 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 63 min |
| Jun 14, 4:06 AM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 39 min |
| Jun 14, 4:14 AM EDT | Areal Flood Advisory | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 1 more | 4 hr |
| Jun 14, 4:18 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Guernsey, Harrison, Jefferson, Noble and 1 more | 30 min |
| Jun 14, 4:28 AM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 19 min |
| Jun 14, 4:31 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 27 min |
| Jun 14, 6:52 AM EDT | Special Weather Statement | PBZ | Coshocton | 53 min |
| Jun 14, 7:47 AM EDT | Special Weather Statement | PBZ | Guernsey, Monroe, Noble | 58 min |
| Jun 14, 8:11 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 49 min |
| Jun 14, 10:09 AM EDT | Flash Flood Warning | PBZ | Belmont, Monroe | 104 min |
| Jun 14, 1:17 PM EDT | Excessive Heat Warning | PBZ | Coshocton, Guernsey, Monroe, Muskingum, Noble, Tuscarawas | 32 hr |
| Jun 14, 9:11 AM EDT | Special Weather Statement | PBZ | Marshall, Wetzel | 64 min |
| Jun 14, 9:27 AM EDT | Severe Thunderstorm Warning | PBZ | Marion, Marshall, Monongalia, Preston, Wetzel | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.